Dynamic complexities for prey-dependent consumption integrated pest management models with impulsive effects. (English) Zbl 1095.92067

Summary: We consider prey-dependent consumption predator-prey (natural enemy-pest) models with age structure for the predator; immature and mature natural enemies are released and pesticide is applied impulsively. We prove that, when the impulsive period is no longer than some threshold, the pest-eradication solution is globally asymptotically stable, or say, the pest population can be eradicated totally. But from the point of ecological balance and saving resources, we only need to control the pest population under the economic threshold level instead of eradicating it totally; so we further prove that, when the impulsive period is longer than the threshold, pest population and natural enemy population can coexist, i.e., the system is uniformly permanent.
Considering population communities always are imbedded in periodically varying environments, and the parameters in ecosystem models may oscillate simultaneously with the periodically varying environments, we add a forcing term to the prey population’s intrinsic growth rate. From two aspects, i.e., when the period of the forcing term is the same as the impulsive period and when the two periods are different, we illustrate that the dynamical behaviors of the corresponding impulsive system are very complex.


92D40 Ecology
34A37 Ordinary differential equations with impulses
34D23 Global stability of solutions to ordinary differential equations
93C95 Application models in control theory
37N25 Dynamical systems in biology
Full Text: DOI


[1] Bainov, D. D.; Simeonov, P. S., System with impulsive effect: stability, theory and applications (1989), John Wiley & Sons: John Wiley & Sons New York · Zbl 0676.34035
[2] Hastings, A., Age-dependent predation is not a simple process. I. Continuous time models, Theor Popul Biol, 23, 347-362 (1983) · Zbl 0507.92016
[3] Hastings, A., Delay in recruitment at different trophic levels, effects on stability, J Math Biol, 21, 35-44 (1984) · Zbl 0547.92014
[4] Laksmikantham, V.; Bainov, D. D.; Simeonov, P. S., Theory of impulsive differential equations (1989), World Scientific: World Scientific Singapore · Zbl 0719.34002
[5] Volterra, V., Variazione e fluttuazini del numerod’individui in specie animali convienti, Mem Acad Nazionale Lincei (Ser. 6), 2, 31-113 (1926)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.